Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 4, NWS Lubbock, TX

April 21, 200716 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 21, 2007, 5:02 PM CDT for 16 counties in Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2007, 5:02 PM CDT (22:02 UTC)
Expired
Apr 21, 2007, 10:39 PM CDT
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
516 J/kg
Mixed-layer CIN
-318 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 212202
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
502 PM CDT SAT APR 21 2007

.POTENT UPPER LEVEL LOW WILL MOVE ACROSS NEW MEXICO THIS EVENING
WITH SIGNIFICANT PRESSURE FALLS ACROSS WEST TEXAS. THIS WILL ALLOW
SOUTHEASTERLY WINDS TO REMAIN IN THE 25 TO 35 MPH RANGE THROUGH
THE EVENING WITH HIGHER GUSTS.

TXZ021>024-027>030-033>036-039>042-220500-
/O.NEW.KLUB.WI.Y.0004.070421T2202Z-070422T0500Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
502 PM CDT SAT APR 21 2007

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

SOUTHEASTERLY WINDS EAST OF THE DRYLINE WILL CONTINUE IN THE 
25 TO 35 MPH RANGE THROUGH THE EVENING WITH A FEW GUSTS AS HIGH AS
45 MPH.

AS THE DRYLINE BEGINS TO MOVE EASTWARD WINDS WILL SWING AROUND TO
THE SOUTHWEST AND REMAIN IN THE 30 TO 35 MPH. WINDS GUSTS WILL
LIKELY INCREASE TO 50 TO 55 MPH FOR A BRIEF PERIOD OF TIME. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KLUB 220339
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1039 PM CDT SAT APR 21 2007

TXZ021>024-027>030-033>036-039>042-220445-
/O.CAN.KLUB.WI.Y.0004.000000T0000Z-070422T0500Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
1039 PM CDT SAT APR 21 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY LEVELS. HOWEVER A COUPLE FEW
WIND GUSTS OF 35 TO 45 MPH STILL REMAIN POSSIBLE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 21, 4:55 PM CDT, 7 minutes earlier.

Area forecast discussion, Apr 21, 4:55 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
455 PM CDT SAT APR 21 2007

.UPDATE...
SOUTHEAST WINDS HAVE INCREASED TO ADVISORY LEVELS AND EXPECT THEY
WILL CONTINUE THROUGH A LARGE PORTION OF THE EVENING. WIND GUSTS
OF 45 TO 50 MPH WILL BE POSSIBLE.

HIGH BASED THUNDER UNDERWAY ACROSS EASTERN NEW MEXICO. WE WILL
HAVE TO WATCH FOR VERY STRONG GUSTY WINDS FROM THESE HIGH BASED
THUNDERSTORMS. DO EXPECT THEM TO EVENTUALLY TAP INTO THE LOWER
LEVEL MOISTURE AS THEY MOVE EASTWARD.

&&

.PREV DISCUSSION... /ISSUED 226 PM CDT SAT APR 21 2007/

SHORT TERM...
DRYLINE STARTING TO TAKE SHAPE ACROSS THE WESTERN COUNTIES AS WTXM
OBS SHOW DEWPOINTS HAVE DROPPED PAST HR IN TO THE 40S. HOWEVER...THE
WIND DIRECTION CONTINUES FROM THE S-SE AND WILL POSSIBLY BACK A BIT
THROUGH THE LATE AFTN. WITH BACKED WINDS THE CONVERGENCE ALONG
DRYLINE MAY REMAIN WEAK. PRELIM DATA FROM WTXM REESE SOUNDING
INDICATES THAT MOISTURE IS FAIRLY DEEP FARTHER EAST...ABOUT 110 MB
VCNTY KLBB. APPROX 1.5 DEGREE C CAP REMAINS AROUND 760 MB...AND
WOULD EXPECT THAT THIS WILL BE NEARLY ELIMINATED NEXT COUPLE HRS. IN
ADDITION...GDP IS GUSTING UP TO 54 KTS FROM THE SW AND VIS IMAGERY
SHOWS SOME CU DEVELOPMENT FROM NE NM INTO THE WESTERN PANHANDLE.

THUS IT APPEARS THAT FCST REMAINS ON TRACK WITH CONVECTIVE
INITIATION LIKELY IN THE NEXT FEW HRS...3 PM TO 5 PM TIME FRAME.
CURRENT INDICATIONS ARE THAT TSTMS MAY DEVELOP FIRST ACROSS THE
WESTERN PANHANDLE/NE NM AND THEN EXPAND SOUTH INTO THE NORTHWEST AND
NORTH-CENTRAL SPLNS. AGAIN...DUE TO LINGERING CAP AND WEAK
CONVERGENCE ALONG DRYLINE SOME CONCERN ABOUT SOUTHWARD DEVELOPMENT
OF TSTMS AT LEAST INITIALLY...ESPECIALLY SOUTH OF KLBB. IF CI IS
DELAYED MORE THAN ANTICIPATED IT WILL SHRINK THE POTENTIAL WINDOW
FOR TORNADO-PRODUCING SUPERCELLS IN OUR CWA. HIGHEST POTENTIAL
APPEARS TO REMAIN FROM ABOUT PLAINVIEW NORTHWARD AND EAST OF I-27
INTO HALL COUNTY.

AFTER 0Z/7PM THE PACIFIC FRONT WILL BEGIN TO MOVE INTO WTX AND
OVERTAKE DRYLINE...AT WHICH TIME CONVECTION SHOULD CONGEAL INTO A
SQUALL LINE AND THEN MOVE EAST FROM THE CAPROCK INTO THE ROLLING
PLAINS.

THE LINE OF STORMS SHOULD EXIT THE CWA BETWEEN 1 AND 4 AM. FOR
SUNDAY EXPECT CLEARING SKIES...AND BREEZY WESTERLY WINDS COMING
AROUND TO THE SOUTH AND DIMINISHING BY LATE AFTN. HIGH TEMPS SHOULD
MAX OUT FROM THE UPPER 70S TO LOWER 80S.

LONG TERM...
WEST TEXAS WILL REMAIN IN A LULL BETWEEN SYSTEMS SUNDAY NIGHT AS
WE AWAIT ANOTHER UPPER LEVEL LOW THAT WILL APPROACH WEST TEXAS
LATE MONDAY AND ACROSS THE REGION ON TUESDAY. LOOKS LIKE THERE
WILL BE ANOTHER POTENTIAL ROUND OF SEVERE WEATHER BOTH MONDAY AND
TUESDAY IF LOW LEVEL MOISTURE DOES NOT GET SHUNTED TOO FAR TO THE
EAST WITH THIS CURRENT STORM SYSTEM. WILL CONTINUE THE BEST CHANCES
FOR RAINFALL FOR THE MONDAY AFTERNOON/EVENING INTO TUESDAY.
TEMPERATURES MAY COOL SLIGHTLY WITH THE UPPER LOW PASSING
OVERHEAD BUT WE SHOULD STILL REMAIN NEAR SEASONAL LEVELS AND
LIKELY SEE AT OR ABOVE 80 DEGREES FOR THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        46  77  48  82  49 /  10   0   0  20  30
TULIA         49  78  47  80  48 /  60   0   0  20  40
PLAINVIEW     50  78  50  81  53 /  60   0   0  20  40
LEVELLAND     51  81  51  83  50 /  30   0   0  20  30
LUBBOCK       53  80  55  83  60 /  50   0   0  20  40
BROWNFIELD    52  81  52  85  53 /  30   0   0  20  30
CHILDRESS     55  82  53  83  60 /  70  10   0  30  40
SPUR          55  81  52  83  56 /  60   0   0  20  40
ASPERMONT     59  81  54  84  58 /  50  10   0  30  40

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: TXZ021>024-027>030-033>036-039>042.

&&

18/18
Hazardous weather outlook, Apr 21, 11:48 AM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1148 AM CDT SAT APR 21 2007

TXZ021>044-221700-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1148 AM CDT SAT APR 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. THE MODERATE RISK AREA IS GENERALLY NORTH AND EAST OF
A LINE FROM HART...TO LUBBOCK...TO POST...TO ASPERMONT. SURROUNDING
THIS AREA...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
THE REMAINDER OF THE OUTLOOK AREA EXCEPT FOR THE NEW MEXICO BORDER
COUNTIES.

A VIGOROUS UPPER LEVEL DISTURBANCE IS APPROACHING WEST TEXAS
TODAY. THE DRYLINE IS EXPECTED TO BE LOCATED FROM NEAR A DIMMITT
TO BROWNFIELD LINE BY MID AFTERNOON. AS THE LIFT FROM THIS DISTURBANCE
INTERACTS WITH MOIST AIR EAST OF THE DRYLINE THIS AFTERNOON...STRONG
VERTICAL WIND SHEAR AND MODERATE INSTABILITY WILL SUPPORT RAPID
DEVELOPMENT AND INTENSIFICATION OF SCATTERED SUPERCELL
THUNDERSTORMS. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. THE STORMS ARE
EXPECTED TO EVOLVE INTO A LINE AS THEY MOVE EASTWARD ACROSS THE
SOUTH PLAINS INTO THE ROLLING PLAINS LATE SATURDAY. LARGE HAIL AND
DAMAGING WINDS WILL BE POSSIBLE WITH THIS LINE SATURDAY NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON
AND EVENING AS CONVECTION DEVELOPS ALONG THE DRYLINE AHEAD OF AN
UPPER STORM SYSTEM ACROSS THE SOUTHWESTERN STATES. NO HAZARDOUS
WEATHER IS EXPECTED TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TODAY. EMERGENCY MANAGERS AND LAW
ENFORCEMENT PERSONNEL SHOULD BE PREPARED FOR ACTIVATION AFTER 3 PM.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:32 PM CDTSevere Thunderstorm WarningLUBSwisher43 min
Apr 20, 8:15 PM CDTSevere Thunderstorm WarningLUBSwisher30 min
Apr 21, 5:41 PM CDTSevere Thunderstorm WarningLUBCochran32 min
Apr 21, 5:46 PM CDTSevere Thunderstorm WarningLUBCastro14 min
Apr 21, 5:52 PM CDTSevere Thunderstorm WarningLUBBailey, Hockley, Lamb38 min
Apr 21, 6:27 PM CDTSevere Thunderstorm WarningLUBLamb48 min
Apr 21, 6:49 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley26 min
Apr 21, 6:56 PM CDTTornado WarningLUBLamb34 min

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.